Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Nausea after eating dinner. High blood sugar levels. Symptoms of diabetes?

For the past month I ve been out of town for the holidays and I ve been feeling nausiated after eatting dinner. The people I was visiting suggested that I take my blood sugar after one meal and the meter read 370, twice. My fasting blood sugar (overnight) has been around 250 and an hour after dinner is 280-340.. I ve not been diagnosed with diabetes but I m visiting family for the holidays and I can t see one for at least a week.. What should I do?
Asked On : Thu, 3 Jan 2013
Answers:  3 Views:  202
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks to your nausea & vomiting as it has motivated you to investigate for diabetes.
Results reveals that you are a diabetic at least for a few months.
No harm in waiting for few more days to consult a doctor
You need further investigations like GTT, Glycosulated Hb, etc., for diabetes.
Simultaneously a master check is advised
Till you meet the doctor avoid sweets,
Coffee or Tea without sugar
No fruit Juices
Best Wishes
Answered: Thu, 3 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pathologist and Microbiologist Dr. Shailja Puri 's  Response
Hello and welcome to HCM
The blood glucose level post prandial- 370 mg/dl and fasting blood glucose- 250 mg/dl is dedinitely diabetes mellitus.
You need to visit your physician for prescription of oral hypoglycaemic drugs.

Besides medication there are many other aspects of management of diabetes.
Diabetes is a systemic disease thet is it affects all organs of the body especially eyes (retina), kidneys, nerves and small blood vessels.

You need to take proper care of your feet because healing is delayed in DM and pain receptore aalso become weak due to involvement of nerves.
Get eye examination (fundus examination) to see the status of retina and get it repeated at an interval of 6 monthes.
An urine examination for proteins (microproteinuria).

Life style modification by reducing starch rich foods in your diet.
Increase consumption of fresh vegetables and fibre in diet.
Take regular exercise.

For more details consult your physician (diabetologist preferably).

Take care
Dr Shailja P Wahal

Answered: Thu, 3 Jan 2013
I find this answer helpful
Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
Since you are on holidays your nausea could be due to No1 gastritis(inflammation of stomach) caused by taking spicy food and secondly by erratic food habbits during holidays.
Yes you are diabetic diagnosed for first time.
Till you are back home,adopt a healthy life style,avoid all fatty foods and red meat,diet low in sugar,plenty of fresh green leafy vegetables and fresh fruits,like organges,grapes and apple.
Back home,you have get yourself fully investgated by a physician,who may also prescribe medicine for control of your blood sugar.
For gastritis you can take antacids and rantidine,till you are back home.
Hope this answer your question.
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor